Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 318, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 30, 2001, 3:36 PM CDT for Madison County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 30, 2001, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:56 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 30, 2:56 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CDT SAT JUN 30 2001 HAVE UPDATED TO LOWER PROBABILITIES ACROSS THE NORTHWEST AND WEST CENTRAL PARTS OF THE AREA. CURRENT CONVECTION ACROSS THE PARTS OF CENTRAL AND EAST CENTRAL ALABAMA DUE TO OUTFLOW BOUNDARY INTERACTIONS. EXPECT CONVECTION TO DECREASE IN COVERAGE AND INTENSITY THROUGH 9 OR 10 PM. WILL UPDATE AGAIN TO LOWER PROBABILITIES IN OTHER LOCATIONS FOR THE OVERNIGHT HOURS LATER. .BHM...NONE.
In the hours before
Special weather statement, Jun 30, 12:56 PM CDT, 2 hours 40 minutes before
ALZ001>038-040>050-302100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CDT SAT JUN 30 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND MODERATELY UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH AND CENTRAL ALABAMA THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND CONTINUE THROUGH THE EVENING HOURS...AND SHOULD DISSIPATE AROUND OR BEFORE MIDNIGHT. ALTHOUGH NO WIDE SPREAD HAZARDOUS WEATHER IS EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 30 MPH...HEAVY RAINFALL...SMALL HAIL...AND DANGEROUS LIGHTNING. EVEN THOUGH THE MAJORITY OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...AN ISOLATED SEVERE STORM WILL BE POSSIBLE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 3 BIRMINGHAM IS 3 MONTGOMERY IS 3 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 42 min |
| Jun 30, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 22 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.